Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 206, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 27, 2016, 7:08 PM CDT for Benton County, Washington County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2016, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 27, 2016, 7:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Benton County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 102 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1902 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
591
WUUS54 KTSA 280008
SVRTSA
ARC007-143-280045-
/O.NEW.KTSA.SV.W.0206.160728T0008Z-160728T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BENTON COUNTY IN NORTHWESTERN ARKANSAS...
NORTHEASTERN WASHINGTON COUNTY IN NORTHWESTERN ARKANSAS...
* UNTIL 745 PM CDT
* AT 706 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DECATUR TO 4 MILES EAST OF LOWELL...MOVING
SOUTH AT 15 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT. AT 645 PM...TREES WERE BLOWN DOWN
IN ROGERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE... SPRINGDALE...
ROGERS... BENTONVILLE...
SILOAM SPRINGS... LOWELL...
GENTRY... ELKINS...
TONTITOWN... BETHEL HEIGHTS...
GRAVETTE... CAVE SPRINGS...
DECATUR... HIGHFILL...
SPRINGTOWN... CENTERTON...
JOHNSON... ELM SPRINGS...
GOSHEN... OAK GROVE...
THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 62 AND 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3615 9455 3600 9396 3630 9397 3644 9454
TIME...MOT...LOC 0006Z 355DEG 13KT 3636 9445 3626 9405
HAIL...<.75IN
WIND...70MPH
$$
692 follow-up statements
386 WWUS54 KTSA 280028 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 728 PM CDT WED JUL 27 2016 ARC007-143-280045- /O.CON.KTSA.SV.W.0206.000000T0000Z-160728T0045Z/ BENTON AR-WASHINGTON AR- 728 PM CDT WED JUL 27 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTHERN BENTON AND NORTHEASTERN WASHINGTON COUNTIES... AT 727 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR SPRINGTOWN TO 4 MILES EAST OF SPRINGDALE...MOVING SOUTH AT 20 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IN OR NEAR THE PATH INCLUDE... FAYETTEVILLE... SPRINGDALE... ROGERS... BENTONVILLE... SILOAM SPRINGS... LOWELL... GENTRY... ELKINS... TONTITOWN... BETHEL HEIGHTS... CAVE SPRINGS... DECATUR... HIGHFILL... SPRINGTOWN... JOHNSON... ELM SPRINGS... GOSHEN... OAK GROVE... SONORA... HARMON... THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 62 AND 79. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. && LAT...LON 3600 9396 3615 9455 3636 9454 3624 9397 TIME...MOT...LOC 0027Z 346DEG 18KT 3628 9444 3618 9404 HAIL...<.75IN WIND...60MPH $$ 69
019
WWUS54 KTSA 280046
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT WED JUL 27 2016
ARC007-143-280055-
/O.EXP.KTSA.SV.W.0206.000000T0000Z-160728T0045Z/
BENTON AR-WASHINGTON AR-
746 PM CDT WED JUL 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BENTON AND
NORTHEASTERN WASHINGTON COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS UP TO 40 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3600 9396 3615 9455 3636 9454 3624 9397
TIME...MOT...LOC 0044Z 355DEG 13KT 3628 9444 3618 9404
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:29 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 27, 6:29 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 629 PM CDT WED JUL 27 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Widely scattered thunderstorms continue, with heavy rain and gusty winds possible at KRVS and KROG through about 01z, before storms dissipate with loss of daytime heating. IFR visibility likely within heaviest rain cores. Some fog again possible later tonight especially where significant rain fell today. Otherwise VFR conditions will prevail, with isolated storms possible again Thursday. Coverage expected to be less and will not include mention of TS at this time. && .PREV DISCUSSION... /Issued 343 PM CDT WED JUL 27 2016/ DISCUSSION... Scattered showers and thunderstorms have developed again this afternoon across southeast Oklahoma and northwest Arkansas, with more isolated activity across northeast Oklahoma. Most of this activity will dissipate by around sunset, with the best chances of overnight and early morning development being across southeast Oklahoma and west central Arkansas. Convective coverage is expected to be a bit less Thursday afternoon than it has been the past couple days, and this should allow afternoon temperatures to be a bit warmer than today in most places. An MCS is expected to develop over the high plains late Thursday and Thursday evening, and increasing northwest flow aloft will steer this complex towards and eventually into our area by later Thursday night into Friday. At least a limited severe weather risk will be present at this time, with damaging winds being the main threat. The potential exists for another MCS to affect parts of the area late Friday night into Saturday, but this potential hinges on airmass recovery following the inital MCS, so confidence is low at this time. At least low rain chances will continue into Sunday before an upper ridge builds back over the center of the country bringing a return to hot weather will very little chance of any rain by the early to middle part of next week. Went a bit warmer than most guidance for high temperatures Thursday, with guidance temperatures looking more reasonable the other periods over the next couple days. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 94 71 87 / 10 20 50 40 FSM 72 92 73 90 / 30 30 20 40 MLC 71 92 72 89 / 20 30 30 40 BVO 69 93 69 87 / 10 20 60 40 FYV 67 89 68 85 / 30 30 30 50 BYV 69 90 69 86 / 30 30 30 50 MKO 72 93 72 88 / 20 20 30 40 MIO 71 91 69 87 / 10 20 30 40 F10 72 92 72 88 / 20 20 30 40 HHW 73 91 72 92 / 40 30 20 30 && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && AVIATION...14
Hazardous weather outlook, Jul 27, 4:50 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 450 PM CDT WED JUL 27 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 PM CDT WED JUL 27 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS. THIS ACTIVITY WILL CONTINUE INTO THIS EVENING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO ABOUT 50 MPH. MUCH OF THIS ACTIVITY IS EXPECTED TO DISSIPATE AROUND SUNSET. THE BEST CHANCE FOR OVERNIGHT THUNDERSTORM ACTIVITY IS SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY AND TUESDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... A MOIST...UNSTABLE...AND WEAKLY CAPPED AIR MASS WILL REMAIN OVER THE REGION THROUGH THIS WEEKEND. THIS WILL RESULT IN CONTINUE CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. GREATER PRECIPITATION CHANCES LOOK TO BE THURSDAY NIGHT INTO FRIDAY...AND AGAIN FRIDAY NIGHT INTO SATURDAY AS THUNDERSTORM COMPLEXES PUSH INTO THE REGION WITHIN THE UPPER LEVEL NORTHWESTERLY FLOW. A HIGH PRESSURE RIDGE BUILDS BACK ACROSS THE REGION LATE THIS WEEKEND INTO EARLY NEXT WEEK. THE THUNDERSTORM CHANCES WILL BE MINIMIZED AS A RESULT OF THIS WEATHER PATTERN AND A RETURN TO ABOVE NORMAL TEMPERATURES AND HUMIDITY IS EXPECTED. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. 69
In the hours before
Special weather statement, Jul 27, 3:36 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
336 PM CDT WED JUL 27 2016
OKZ075-272100-
LATIMER OK-
336 PM CDT WED JUL 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LATIMER COUNTY UNTIL
400 PM CDT...
AT 336 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RED OAK. THIS
STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
RED OAK... BENGAL...
PANOLA...
LAT...LON 3484 9523 3506 9523 3506 9493 3494 9493
3494 9500 3485 9500 3485 9506 3483 9506
TIME...MOT...LOC 2036Z 030DEG 1KT 3496 9504
69Special weather statement, Jul 27, 3:41 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 341 PM CDT WED JUL 27 2016 OKZ070-071-272100- MUSKOGEE OK-MCINTOSH OK- 341 PM CDT WED JUL 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 400 PM CDT... AT 341 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WARNER. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... WARNER... PORUM... WEBBERS FALLS... THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 267 AND 283. LAT...LON 3559 9539 3550 9517 3533 9529 3542 9550 TIME...MOT...LOC 2041Z 030DEG 1KT 3547 9533 69
Special weather statement, Jul 27, 5:59 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 559 PM CDT WED JUL 27 2016 OKZ060-064-272330- CREEK OK-TULSA OK- 559 PM CDT WED JUL 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK AND SOUTHWESTERN TULSA COUNTIES UNTIL 630 PM CDT... AT 559 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF SAND SPRINGS. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... TULSA... SAND SPRINGS... BIXBY... SAPULPA... JENKS... GLENPOOL... MANNFORD... KIEFER... MOUNDS... KELLYVILLE... KEYSTONE STATE PARK... LIBERTY... GRAY... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 192 AND 226. LAT...LON 3616 9638 3616 9590 3586 9589 3585 9642 TIME...MOT...LOC 2259Z 030DEG 1KT 3607 9609 69
Special weather statement, Jul 27, 6:51 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
651 PM CDT WED JUL 27 2016
OKZ065-066-280015-
OKFUSKEE OK-OKMULGEE OK-
651 PM CDT WED JUL 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR OKFUSKEE AND SOUTHWESTERN
OKMULGEE COUNTIES UNTIL 715 PM CDT...
AT 651 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OKMULGEE TO 5 MILES NORTH OF PHAROAH TO 3 MILES
NORTHWEST OF BEARDEN. THESE STORMS WERE NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKMULGEE... OKEMAH...
HENRYETTA... WELEETKA...
DEWAR... SCHULTER...
BEARDEN... CASTLE...
CLEARVIEW... PHAROAH...
OKMULGEE STATE PARK... BRYANT...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 212 AND
240.
LAT...LON 3548 9648 3567 9605 3570 9584 3538 9595
3537 9598 3529 9598 3529 9644 3546 9644
3546 9647 3545 9649 3544 9648 3543 9650
TIME...MOT...LOC 2351Z 233DEG 4KT 3563 9595 3550 9614 3540 9643
69Local storm report, Jul 27, 7:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG ROGERS 36.33N 94.12W
07/27/2016 BENTON AR PUBLIC
LARGE TREE LIMB DOWN IN ROGERS DUE TO STRONG WINDS.
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:41 PM CDT | Special Weather Statement | TSA | Madison | 34 min |
| Jul 28, 5:11 PM CDT | Special Weather Statement | TSA | Carroll | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.